Birth Control Pills and Tinnitus

Discussion in 'Support' started by TheDanishGirl, Aug 21, 2019.

    1. TheDanishGirl
      Sad

      TheDanishGirl Member Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      05/2017 (H since 06/2017)
      Cause of Tinnitus:
      long term noise exposure (headphones), maybe some stress.
      I suspect I might suffer from PMDD (Premenstrual dysphoric disorder) and my doctor has suggested that if I keep feeling as utterly awful as I do around my period, then birth control pills may be an option, to stabilize my mood.

      But I'm scared of the ototoxic effect.

      Are birth control pills bad when you have tinnitus? Which one carries the lowest risk?
       
      • Good Question Good Question x 1
    2. jeas

      jeas Member Benefactor

      Tinnitus Since:
      October 25, 2018
      Cause of Tinnitus:
      TMJ/Neck
      @TheDanishGirl
      I've been on birth control pills for 13 years, and I do not believe it caused my tinnitus or made it any worse.

      I hope this helps!
       
      • Like Like x 1
    3. Lilah
      Bashful

      Lilah Member Benefactor

      Location:
      USA
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Unknown, Lupus
      I've been taking birth control pills on and off due to irregular cycles, but don't like them since they cause me anxiety. Once my cycle becomes regular after a few months of taking them, I stop them. I have not taken them since tinnitus though.
       
      • Like Like x 1
      • Informative Informative x 1
    4. AUTHOR
      AUTHOR
      TheDanishGirl
      Sad

      TheDanishGirl Member Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      05/2017 (H since 06/2017)
      Cause of Tinnitus:
      long term noise exposure (headphones), maybe some stress.
      Not much response :/

      I will say in my 2 years on this forum I have rarely, if at all, seen any discussion about birth control pills causing tinnitus or worsening it, so maybe they are not as bad as AD's........I don't know.......just guessing here.
       
    5. AUTHOR
      AUTHOR
      TheDanishGirl
      Sad

      TheDanishGirl Member Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      05/2017 (H since 06/2017)
      Cause of Tinnitus:
      long term noise exposure (headphones), maybe some stress.
      Nobody else have experience with this?

      I think I will have to go on them.
       
    6. astaff14

      astaff14 Member

      Tinnitus Since:
      03/2018
      Cause of Tinnitus:
      Earwax/Botched Irrigation/Noise Trauma
      No experience personally but from everything I’ve seen on here no one has had any bad effects. I have seen a couple posts where people have thought going off of birth control might’ve affected their tinnitus though so that’s something to consider.
       
    7. FGG

      FGG Member Podcast Patron Benefactor

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Magnesium helps with PPMD.
       
    8. AUTHOR
      AUTHOR
      TheDanishGirl
      Sad

      TheDanishGirl Member Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      05/2017 (H since 06/2017)
      Cause of Tinnitus:
      long term noise exposure (headphones), maybe some stress.
      Hmm, I have been on that for about 2 weeks and it has had zero effect on that. Does the effect take a while to kick in?
       
    9. FGG

      FGG Member Podcast Patron Benefactor

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Caveat: I don't think i have PPMD just somewhat worse than normal PMS (maybe mild PPMD?). A friend told me Magnesium Chloride specifically helped with hers. I started taking the liquid form a few years ago regularly (I can't emphasize enough how revolting it tastes, try masking it in cranberry juice if you try this) a week before my period and stop the day of. Normally I take magnesium glycinate.

      I feel the difference within 2 hours when I take the liquid chloride, something that doesn't seem to happen with the glycinate I take the rest of my cycle.

      If you happen to take benzos, ask your doctor about this by the way. I read magnesium can affect the receptors and withdrawal.
       
      • Like Like x 1
    10. AUTHOR
      AUTHOR
      TheDanishGirl
      Sad

      TheDanishGirl Member Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      05/2017 (H since 06/2017)
      Cause of Tinnitus:
      long term noise exposure (headphones), maybe some stress.
      Thanks for the tip. I'll see if I can get my hands on some Magnesium Chloride. Normally I also take Magnesium Glycinate.

      I am 15 months out of benzos. I don't know if Magnesium Chloride could effect withdrawal. I know some people have used magnesium during their withdrawal to ease some of the symptoms just a little, and that it has helped some.
       
    11. Shera
      Bookworm

      Shera Member

      Location:
      USA
      Tinnitus Since:
      12/9/2016
      Cause of Tinnitus:
      head trama caused TMJ/neck problems
      I've only been on birth control for a small while as it totally messes me up. But I've also wondered what birth control would do to T.

      I know my period totally messes with my T.
       
    12. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      If it's not too noisy of a question, could you say how? My low hum noise which was raging got quiet precisely the moment I got my period. The high pitched monster I developed 2 weeks after the low hum is still loud.
       
    13. Shera
      Bookworm

      Shera Member

      Location:
      USA
      Tinnitus Since:
      12/9/2016
      Cause of Tinnitus:
      head trama caused TMJ/neck problems
      I guess I should say my cycle messes with it. During the first few days of my period my T calms down. Or as much as it can. Then after it stays a bit chill and I notice I don't get as many spikes. When I ovulate my T becomes louder, crazier noises, and so on. In fact, when I'm ovulating is when I usually get spikes and new noises. Which I think is odd. I thought the inflammation and water retention when my period is happening would make it worse.
       
      • Like Like x 1

Share This Page

Loading...